MAUDE Adverse Event Report: US SURGICAL PUERTO RICO STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number S101005
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic procedure, at the beginning of the case, as soon as scope entered trocar, the obtura tor/trocar broke.The coating inside the cannula flaked off.They grabbed a new trocar to resolve the issue in order to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional info: evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted: that the trocar, cannula and circular seal appeared intact.The radially expandable sleeve and obturator were not received.A functional evaluation found that the device passed an air leak test.The cannula tip was checked with a 221.Pin gauge and was in spec.An ethicon ligamax and a stryker strykeflow ii were used to test for resistance by inserting and removing into the cannula no resistance was noted.The distal end of the cannula was checked and inside showed signs of scratches and coating missing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the scratches inside the cannula may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7911272
Report Number2647580-2018-04719
Device Sequence Number19336545
Product Code GCJ
UDI-Device Identifier20884521090733
UDI-Public20884521090733
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K950632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberS101005
Device Catalogue NumberS101005
Device Lot NumberP8A0008X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR
Patient Weight78